MAUDE Adverse Event Report: B. BRAUN DOMINICAN REPUBLIC INC. EXTENSION SET; SET, ADMINISTRATION, INTRA

B. BRAUN DOMINICAN REPUBLIC INC. EXTENSION SET; SET, ADMINISTRATION, INTRA
Catalog Number 490238
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 07/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although it was confirmed that the sample and lot number are not available for further evaluation, the investigation results are still ongoing at this time.It should be noted that although the batch number was reported as unknown, retain samples for the following batch number have been requested to be pulled for testing: batch number: 0061609578, product date: 03/08/2018, expiry date: 02/28/2021.Batch number: 0061594565, product date: 11/29/2017, expiry date: 10/31/2020.Batch number: 0061542994, product date: 01/11/2017, expiry date: 12/11/2019.Batch number: 0061502696, product date: 06/01/2016, expiry date: 05/31/2019.Batch number: 0061511068, product date: 07/01/2016, expiry date: 06/30/2019.Batch number: 00vl534252, product date: 11/10/2016, expiry date: 10/10/2019.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: it was reported that, the patient has had valve replacement in the past.In november the patient refused valve surgery.The patient continued to have swelling and respiratory distress.The patient then agreed to have valve surgery.The patient came to the hospital as transfer due to increased swelling in legs.The patient arrived from the or, with chest open, sealed with ioban and esmark, on a multi-pressors.Patient had avr and ascending aortic root repair.The patient was in hospital a few days before surgery.Uneventful or.Patient maintained blood pressure in the or during last hour and a half.The patient was then transferred to bed from or table, then brought out to open heart recovery.Within a few minutes of arriving to the icu nurse noticed 250 cc of blood was dumped into chest tube.Team then concerned with bleeding, gave bolus of normal saline, albumin and epi; however, blood pressure continued to drop.The patient was prepped to have open chest at bedside and noticed that the sheets were wet and dripping off side of bed.Christmas tree leaking at one connection point, the center of christmas tree was leaking.Internal cardiac message performed due to asystole when chest was opened and coded during 1.5- 2 hrs, before the patient could maintain his own blood pressure and heart rate.Patient had cardiac arrest possibly related to leaking ext set.Medications being infused were: epi, levophed, ns, vasopressin, milranone.Patients condition currently is minimal neuro response and anoxic brain injury.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No sample was returned for evaluation in connection with this incident.Retain samples were pulled and tested for the reported possible lot numbers.Based on the evaluation results, all retain samples were functionally tested per specifications.The retain samples were tested for occlusion and leakage.No defects were noted during testing.Further investigation of the complaint is not possible without the actual sample to evaluate.If a sample and/or any additional information becomes available, the complaint will be reopened.Furthermore, a review of the discrepancy management system (dsms) database was performed for the reported lot numbers revealed no abnormalities or non conformances noted during in process or final product inspection.Also, a review of the batch history records was performed and no non-conformances or deviations were noted.While we are unable to confirm the specific nature of the reported defect, all available information regarding this occurrence has been forwarded to our material review broad (mrb) business unit leaders and all personnel involved in the manufacturing and inspection of this product in order to heighten awareness.We will maintain this report for future reference, and continue to monitor other reports for similar occurrences.

Brand Name
EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN DOMINICAN REPUBLIC INC.
las americas industrial park
km22 autopista las americas
santo domingo,
DR 
MDR Report Key7781757
Report Number9614279-2018-00131
Device Sequence Number16441183
Product Code FPA
UDI-Device Identifier04046964716409
UDI-Public04046964716409
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K943770
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number490238
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/17/2018
Supplement Date Received by Manufacturer07/17/2018
Initial Report FDA Received Date08/14/2018
Supplement Report FDA Received Date08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR